Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 23, NWS Charleston, WV

June 13, 20134 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2013, 2:54 AM EDT for 4 counties in Ohio. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 2:54 AM EDT (06:54 UTC)
Expired
Jun 13, 2013, 3:30 AM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Morgan County, OH, Perry County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 150 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:20 AM EDTTSTM WND DMG1 Se Malta, OHTREE DOWN ALONG COUNTY ROAD 2
Jun 13, 3:25 AM EDTTSTM WND DMGMcconnelsville, OHMULTIPLE TREE LIMBS DOWN... WINDS ESTIMATED AT 60MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:53 PM EDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2978 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WUUS51 KRLX 130654
SVRRLX
OHC009-115-127-167-130730-
/O.NEW.KRLX.SV.W.0023.130613T0654Z-130613T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...
  MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCCONNELSVILLE...CHESTERHILL...
  PERRY COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...SHAWNEE...PERRY STATE FOREST...NEW
  LEXINGTON...
  WESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF BEVERLY...

* UNTIL 330 AM EDT

* AT 252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES NORTHEAST OF PERRY STATE FOREST TO 10 MILES WEST OF
  SHAWNEE...OR ALONG A LINE EXTENDING FROM ZANESVILLE TO 6 MILES
  NORTH OF LOGAN...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HACKNEY...FLEMING...EAGLEPORT...BURR OAK STATE PARK...BRISTOL...
  BARTLETT...TRIMBLE...STOCKPORT...RENDVILLE...NEW STRAITSVILLE...
  MALTA...MACKSBURG...LOWER SALEM...LOWELL...JUNCTION CITY...
  JACKSONVILLE...HEMLOCK...CROOKSVILLE...CORNING...CHAUNCEY...BUCHTEL
  AND AMESVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
7 AND 17 IN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3983 8216 3982 8207 3978 8207 3976 8164
      3968 8163 3966 8158 3959 8158 3959 8149
      3965 8147 3960 8134 3961 8127 3925 8181
      3947 8228 3947 8218 3955 8217 3960 8239
      3974 8238 3989 8216
TIME...MOT...LOC 0654Z 301DEG 28KT 3989 8199 3962 8239

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:47 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 13, 1:47 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
147 AM EDT THU JUN 13 2013

.SYNOPSIS...
THUNDERSTORM COMPLEX PASSES THROUGH OVERNIGHT. LOW PRESSURE AND
COLD FRONT PASS THURSDAY. HIGH PRESSURE FOR THE END OF WEEK AND
INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
1015 PM UPDATE...CONVECTION CONTINUES TO REMAIN MOSTLY NORTH OF
CWA...HOWEVER INCHING EVER SO SLIGHTLY SOUTH WITH TIME. CONTINUED
RELYING ON HRRR AND RAP GUIDANCE...BRINGING THUNDERSTORMS INTO
NORTHERN CWA OVER THE NEXT SEVERAL HOURS...AND DECREASED POPS
SOME ACROSS THE SOUTH UNTIL PRE-DAWN WHEN CONVECTING COMPLEX
FORMING NEAR SOUTHERN TIP OF LAKE MICHIGAN SHOULD BRING SHOWERS
AND STORMS THROUGH. HAVE THAT COMPLEX GETTING TO WESTERN CWA
BORDER 09-10Z...AND INTO THE WV MOUNTAINS 13-14Z. NO CHANGES MADE
TO DAYTIME GRIDS TOMORROW...GRIDS STILL ON PAR WITH ANOTHER ROUND
OF STORMS AS THE COLD FRONT PLOWS EAST.

PREVIOUS DISCUSSION...
GOING MORE AGGRESSIVE ON THIS FORECAST FOR BOTH SEVERE POTENTIAL THRU
EARLY TONIGHT...AND POTENTIAL WATER PROBLEMS NORTHEAST OVERNIGHT
INTO THURSDAY. ADMITTEDLY...ALTHOUGH MODELS ARE IN REASONABLE
AGREEMENT WITH THE MASS FIELDS...THEY ARE NOT WITH QPF FIELDS...WITH
THE PROBLEM BEING MESOSCALE INFLUENCES FROM PREVIOUS CONVECTIVE
COMPLEXES UPSTREAM. FIRST...AHEAD OF A STRONG LOW PRESSURE CENTER
AND COLD FRONT THAT WILL DROP SOUTHEAST ACROSS THE AREA LATE TONIGHT
AND THURSDAY...WE WILL BE IN NORTHWEST FLOW ALOFT WITH UPPER
DISTURBANCES. ALTHOUGH THE WARM FRONT WILL BE NORTH OF THE AREA AT
THE BEGINNING OF THIS PERIOD...THESE DISTURBANCES WILL BE MOVING
OVER VERY MOIST AND UNSTABLE AIR THIS AFTERNOON AND EVENING. WILL
INCLUDE MENTION OF SEVERE IN SCATTERED STORMS THRU THIS EVENING
EVERYWHERE GIVEN SPC SLIGHT RISK. ONE SUCH DISTURBANCE LOOKS TO BE
DROPPING SOUTHEAST OUT OF MICHIGAN THIS AFTERNOON...AND THINK THIS
WILL INITIATE A COMPLEX LATER THIS AFTERNOON THAT WILL DROP ACROSS
NORTHERN WEST VIRGINIA THIS EVENING AND EARLY TONIGHT. WILL TARGET
THIS AREA WITH BEST POPS THROUGH EARLY TONIGHT.

A BAND OF POTENTIALLY HEAVY CONVECTION WILL SPREAD AHEAD OF AND
ACCOMPANY THE COLD FRONT LATE TONIGHT AND THURSDAY...THOUGH NOT
LIKELY SEVERE. HOWEVER...THIS ADDED CONVECTION ON TOP OF THE WHAT
OCCURS OVERNIGHT IN THE NORTH AND EAST MAY BRING FLOODING PROBLEMS.
THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTH AND EAST
PORTION OF OUR AREA FROM 00Z THRU 18Z THURSDAY.

CONDITIONS WILL BE WARM AND MUGGY TONIGHT...WITH TEMPS AROUND 70 FOR
LOWS. TEMPERATURES WILL BE COOLER THURSDAY IN THE CLOUDS AND
SHOWERS...ESPECIALLY IN THE WEST WHERE THE COLD FRONT WILL BE
PUSHING THOUGH.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
FRONTAL BOUNDARY SHOULD BE OUT OF THE AREA BY 00Z FRIDAY.  EXPECT
ANY LINGERING SHRA TO DEPART TO THE EAST BY MIDNIGHT.  ASSOCIATED
H500 VORT MAX WILL SHARPEN UP THE TROUGH ALONG THE EASTERN SEABOARD
AND SLOW EASTERN PROGRESSION A BIT.  THIS WILL ALLOW ANOTHER RIPPLE
TO DROP DOWN THE BACK SIDE IN NORTHERLY FLOW ON FRIDAY...ALONG WITH LOW
LEVEL MOISTURE...TO KEEP SOME CLOUDS AROUND ESPECIALLY IN THE
NORTHEASTERN CWA.  NOT A LOT OF INSTABILITY SEEN IN BUFKIT SOUNDINGS
FRIDAY AFTERNOON...BUT THE NORTHERLY FLOW AND AMOUNT OF MOISTURE MAY
BE ENOUGH TO SQUEEZE OUT SPRINKLES OR LIGHT RAIN SHOWERS...AND
INCLUDED A MINIMAL POP.  OTHERWISE...PARTLY TO MOSTLY SUNNY SKIES
ARE FORECAST WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES.

WEAK HIGH PRESSURE IS IN PLACE FOR FRIDAY NIGHT AND SATURDAY...WITH
A NEEDED DRY BREAK FOR THE AREA.  FRIDAY NIGHT WILL BE COOL...AND
SOME VALLEY FOG IS A POSSIBILITY.  SEASONABLE TEMPERATURES ON
SATURDAY...WITH SOME HIGH CLOUDS STARTING TO ARRIVE IN THE AFTERNOON.

NO MAJOR CHANGES TO FORECAST TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD.  DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS.  THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY.  THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW.  HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.

USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD.  SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SEVERAL FORECAST CHALLENGES THROUGH THE TAF PERIOD. FIRST CONVECTIVE
COMPLEX MOVES THROUGH BETWEEN 08Z AND 12Z THIS MORNING...VERY
GUSTY WINDS 30 TO 40KTS WILL ACCOMPANY THIS COMPLEX. THIS WILL
AFFECT HTS TO CRW LINE AND NORTH. MVFR TO IFR CONDITIONS POSSIBLE
WITH THIS COMPLEX AS WELL. THEN ANOTHER ROUND OF STORMS WITH THE
COLD FRONT THURSDAY AFTERNOON. IFR AND GUSTY WINDS POSSIBLE IN ANY
STRONGER CELLS THROUGH THE ENTIRE PERIOD...WITH MVFR CEILINGS
AROUND AND BEHIND THE COLD FRONT. VFR CONDITIONS RETURN AFT 04Z
FRIDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE...MEDIUM TO LOW.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF THUNDERSTORM COMPLEX
AND COLD FRONT COULD VARY...ALONG WITH THE LOWER CATEGORY
CEILINGS THAT WILL BE LEFT BEHIND THE STORMS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 06/13/13
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    H
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    H
BKW CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    H
EKN CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    L    L    L    L    M    M    H    H    H
CKB CONSISTENCY  L    M    M    L    L    L    L    L    H    H    H    H

AFTER 06Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ009>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ076.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/CL
NEAR TERM...JMV/MZ
SHORT TERM...CL
LONG TERM...CL
AVIATION...JS
Hazardous weather outlook, Jun 12, 6:32 PM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT WED JUN 12 2013

VAZ003-004-WVZ033>036-132245-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
632 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL
AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037>039-046-047-132245-
NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
632 PM EDT WED JUN 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ040-132245-
BARBOUR-
632 PM EDT WED JUN 12 2013

...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-132245-
PERRY-MORGAN-
632 PM EDT WED JUN 12 2013

...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO ACTIVE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ009-016>018-027>030-132245-
WOOD-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-
632 PM EDT WED JUN 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ076-WVZ010-011-019-020-031-032-132245-
WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
632 PM EDT WED JUN 12 2013

...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>015-024>026-132245-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-
632 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL
AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO ACTIVE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 12, 11:41 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1141 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     1 S SALEM               39.27N  80.57W
06/12/2013                   HARRISON           WV   911 CALL CENTER

            TREES DOWN 1MI SOUTH OF SALEM... WV ON PATTERSON FORK
            RD.

&&

EVENT NUMBER RLX1300621

JM
Local storm report, Jun 13, 12:31 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1231 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             WALLACE                 39.41N  80.49W
06/13/2013  E0.88 INCH       HARRISON           WV   BROADCAST MEDIA

            REPORT CONVEYED FROM MEDIA OVER NWS CHAT.

&&

EVENT NUMBER RLX1300622

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:04 AM EDTSevere Thunderstorm WarningRLXMorgan, Perry56 min
Jun 13, 3:02 AM EDTSpecial Weather StatementRLXAthens, Meigs, Vinton58 min
Jun 13, 3:35 AM EDTSpecial Weather StatementRLXAthens, Washington55 min
Jun 13, 4:12 AM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence, Meigs, Vinton63 min
Jun 13, 5:13 AM EDTSpecial Weather StatementRLXGallia, Lawrence77 min
Jun 13, 5:27 AM EDTSevere Thunderstorm WarningRLXMeigs33 min
Jun 13, 9:57 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Meigs, Vinton63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.